Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 2, 2020, 10:10 PM CST for New Madrid County, Stoddard County, Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2020, 10:10 PM CST (04:10 UTC)
- Expired
- Mar 2, 2020, 10:45 PM CST
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties New Madrid County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 114 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 10:15 PM CST | TORNADO | 5 Wnw Risco, MO | STORM CHASER CAPTURED A PICTURE OF TORNADO 4 MILES ENE OF MALDEN, MO IN NEW MADRID COUNTY. TORNADO LASTED APPROXIMATELY THREE MINUTES. PHOTO RELAYED VIA TWITTER. |
| Mar 2, 10:16 PM CST | TORNADO | 4 E Malden, MO | NARROW TORNADO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
943
WFUS53 KPAH 030410
TORPAH
MOC143-207-030445-
/O.NEW.KPAH.TO.W.0018.200303T0410Z-200303T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1010 PM CST Mon Mar 2 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
West central New Madrid County in southeastern Missouri...
Southeastern Stoddard County in southeastern Missouri...
* Until 1045 PM CST.
* At 1009 PM CST, a severe thunderstorm capable of producing a
tornado was located over Malden, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Parma, Risco and Catron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3653 8996 3655 8995 3659 8996 3663 8996
3663 9001 3665 9001 3666 8969 3651 8968
TIME...MOT...LOC 0409Z 269DEG 32KT 3659 8997
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SP1 follow-up statement
339
WWUS53 KPAH 030421
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1021 PM CST Mon Mar 2 2020
MOC143-207-030445-
/O.CON.KPAH.TO.W.0018.000000T0000Z-200303T0445Z/
New Madrid MO-Stoddard MO-
1021 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR WEST
CENTRAL NEW MADRID AND SOUTHEASTERN STODDARD COUNTIES...
At 1021 PM CST, a confirmed tornado was located over Parma, or 7
miles east of Malden, moving east at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed a tornado 4 miles east of Malden.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Parma, Risco and Catron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3653 8991 3654 8992 3661 8992 3663 8991
3665 8988 3666 8969 3651 8968
TIME...MOT...LOC 0421Z 269DEG 32KT 3659 8984
TORNADO...OBSERVED
HAIL...1.00IN
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:50 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CST Mon Mar 2 2020 .UPDATE... Issued at 550 PM CST Mon Mar 2 2020 Tornado Watch 35 has been issued for much of the region basically near and south of the front. The presence of the front, along with a surface low that may move along it this evening, is the primary reason for a tornado watch rather than a severe thunderstorm watch. The potential for backed low-level winds with these features could enhance the low-level shear allowing for greater potential for tornadoes. Large hail will continue to be the primary concern, along with damaging straight-line winds. && .SHORT TERM...(Tonight through Wednesday) Issued at 315 PM CST Mon Mar 2 2020 Main forecast issues come with severe weather potential very late this afternoon or early this evening through the early morning hours Tuesday as a surface low tracks northeast up a stationary boundary located very close to the OH River. Storm initiation should be over portions of southeast MO between 4 PM and 7 PM as a mid level impulse shoots east toward northeast AR/southwest MO and provides added lift near the surface low over northeast AR, and low level jet 25-35 kts kicks in. Mid- level lapse rates of 8 to 8.5 degrees and MLCAPES from 1000-1500 J/KG suggest strong updrafts capable of producing large hail. Long, straight-lined hodographs and effective shear up close to 40 kts or so would be supportive of multi-cell storms with right and left splitting supercells. Therefore, will also be a threat of damaging wind gusts and possibly a tornado or two. Last but not least would be the risk of localized flooding, esp in areas where storms may repeat, or train. The surface low should race northeast along the OH River and out of the forecast area after midnight, and force the trailing cold front through our eastern counties by around 2 or 3 AM. Thereafter, high pressure will build into the southern Plains and lower/mid MS River Valley, bringing clearing skies Tuesday/Tuesday night and mild early March temps in the lower/mid 60s at most locations. Wed should also be a rather nice day with afternoon temps in the 60s, though there could be some increase in cloud cover over our southern areas in response to the next weather maker well off to our southwest. .LONG TERM...(Wednesday night through Monday) Issued at 315 PM CST Mon Mar 2 2020 After a chance of some light rain Wed night into Thursday, a few days of dry weather are expected. Rain chances will then return for early next week. Overnight lows will remain quite chilly, but daytime highs will be in the 50s and 60s. As far as the rain chances for Wed night into Thursday, this precip will be associated with a southern stream 500 mb shortwave that will eject from the southern Plains across the lower Mississippi Valley. This is the same shortwave that last week's models predicted would bring very heavy rain on Tuesday and Tues night. A lot has changed since then. Besides the slower timing, the track is much further south. Any rainfall amounts will be less than a tenth of an inch Thursday. Overnight lows will be around 40, with daytime highs 55 to 60. Thursday night into Friday, the southern stream shortwave will phase with a northern stream 500 mb shortwave over the eastern seaboard. This will result in a strongly confluent northwesterly flow of dry and colder air aloft. Skies will become sunny Friday, but gusty northwest winds will limit highs to the mid 40s in sw Indiana and around 50 elsewhere. This weekend will be dry with a warming trend as a 500 mb ridge moves east across the Mississippi Valley. Highs will be in the 50s Saturday and around 60 on Sunday. Clouds will be on the increase Sunday, along with southerly winds. The ensemble means are in agreement on a 500 mb southwest flow pattern early next week. A moist southern stream shortwave will likely bring some rain Monday. This looks like a low-amplitude progressive pattern, so preliminary indications point away from a heavy rainfall event. && .AVIATION... Issued at 550 PM CST Mon Mar 2 2020 Thunderstorms are expected to develop this evening along and south of the frontal boundary which runs from near KCGI to near KEVV at this time. At this time it appears that the storms will be discrete which could mean no impact at any one location. Ceilings will drop to MVFR levels as the front starts to move east later tonight. The MVFR ceilings will likely exit the area shortly after sunrise, and then gusty northwest winds will be the main concern during the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Mar 2, 6:42 PM CST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 642 PM CST Mon Mar 2 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 642 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Numerous thunderstorms are expected to develop near a cold front and move eastward through the evening and into the overnight hours. Severe storms with large hail, damaging winds and tornadoes are possible. A tornado watch is in effect for all of west Kentucky and southwest Indiana, as well as portions of southeast Missouri and southern Illinois until 1 AM. Lightning and locally heavy rainfall are also concerns with any thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate as the storms approach tonight. DRS
In the hours before
Local storm report, Mar 2, 8:36 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
836 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 3 S ZALMA 37.10N 90.08W
03/02/2020 BOLLINGER MO TRAINED SPOTTER
P HIGHWAY IMPASSABLE DUE TO FLOODING IN ARAB AREA
&&
MYLocal storm report, Mar 2, 9:16 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL OXLY 36.60N 90.69W
03/02/2020 M1.50 INCH RIPLEY MO TRAINED SPOTTER
&&
RICKSLocal storm report, Mar 2, 9:22 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
922 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM FLASH FLOOD ADVANCE 37.10N 89.91W
03/02/2020 STODDARD MO TRAINED SPOTTER
INTERSECTION OF MO 25 AND MO O HIGHWAY. PARTIALLY COVERED
O HIGHWAY DIRECTLY OFF HIGHWAY 25.
&&
RICKSLocal storm report, Mar 2, 9:47 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
947 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 2 W GAGE 37.00N 88.92W
03/02/2020 E0.75 INCH BALLARD KY PUBLIC
&&Local storm report, Mar 2, 10:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL EDDYVILLE 37.08N 88.08W
03/02/2020 E1.00 INCH LYON KY TRAINED SPOTTER
&&
RICKSLocal storm report, Mar 2, 10:07 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1007 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL HANSON 37.42N 87.47W
03/02/2020 E1.00 INCH HOPKINS KY TRAINED SPOTTER
&&
RICKSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 40 min |
| Mar 2, 6:14 PM CST | Tornado Warning | PAH | Butler, Carter, Wayne | 46 min |
| Mar 2, 6:53 PM CST | Tornado Warning | PAH | Wayne | 52 min |
| Mar 2, 7:28 PM CST | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 47 min |
| Mar 2, 7:37 PM CST | Special Weather Statement | PAH | Cape Girardeau, Perry | 38 min |
| Mar 2, 7:44 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Mar 2, 8:07 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 38 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 52 min |
| Mar 2, 8:12 PM CST | Tornado Warning | PAH | Cape Girardeau | 33 min |
| Mar 2, 8:16 PM CST | Tornado Warning | PAH | Scott, Stoddard | 33 min |
| Mar 2, 8:34 PM CST | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 6 hr |
| Mar 2, 8:45 PM CST | Tornado Warning | PAH | Scott | 30 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 41 min |
| Mar 2, 9:13 PM CST | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Mar 2, 10:30 PM CST | Tornado Warning | PAH | New Madrid | 45 min |
| Mar 2, 10:37 PM CST | Flash Flood Warning | PAH | Bollinger | 6 hr |
| Mar 2, 10:59 PM CST | Special Weather Statement | PAH | Scott | 46 min |
| Mar 2, 11:10 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 35 min |
| Mar 3, 5:46 AM CST | River Flood Warning | PAH | Cape Girardeau, Perry, Scott | 64 days |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.